Alert archive / Massachusetts / Small Craft Advisories in 2016

Small Craft Advisory 90, NWS Boston/Norton, MA

July 14, 2016

NWS Boston/Norton, MA issued this small craft advisory at Jul 14, 2016, 3:23 AM EDT. It took effect at Jul 14, 2016, 2:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2016, 3:23 AM EDT (07:23 UTC)
In effect from
Jul 14, 2016, 2:00 PM EDT
Expired
Jul 15, 2016, 3:41 AM EDT
In force
14 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

911 
WHUS71 KBOX 140723
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
323 AM EDT THU JUL 14 2016

ANZ250-254-141600-
/O.NEW.KBOX.SC.Y.0090.160714T2100Z-160715T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
323 AM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM
EDT FRIDAY.

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-141600-
/O.NEW.KBOX.SC.Y.0090.160714T2300Z-160715T1000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
323 AM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EDT
FRIDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-141600-
/O.NEW.KBOX.SC.Y.0090.160714T2300Z-160715T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
323 AM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EDT
FRIDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
4 follow-up statements
079 
WHUS71 KBOX 141614
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1214 PM EDT THU JUL 14 2016

ANZ250-254-150015-
/O.CON.KBOX.SC.Y.0090.160714T2100Z-160715T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1214 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 6 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-150015-
/O.CON.KBOX.SC.Y.0090.160714T2300Z-160715T1000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1214 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 6 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-150015-
/O.CON.KBOX.SC.Y.0090.160714T2300Z-160715T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1214 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 6 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
997 
WHUS71 KBOX 141743
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
143 PM EDT THU JUL 14 2016

ANZ230>234-251-150145-
/O.EXB.KBOX.SC.Y.0090.160714T1800Z-160715T0200Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
143 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-150145-
/O.CON.KBOX.SC.Y.0090.160714T2100Z-160715T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
143 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 6 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-150145-
/O.CON.KBOX.SC.Y.0090.160714T2300Z-160715T1000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
143 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 6 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-150145-
/O.CON.KBOX.SC.Y.0090.160714T2300Z-160715T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
143 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 6 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
948 
WHUS71 KBOX 150157
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
957 PM EDT THU JUL 14 2016

ANZ230>234-251-150300-
/O.CAN.KBOX.SC.Y.0090.000000T0000Z-160715T0200Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
957 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.



$$

ANZ235-237-150300-
/O.CAN.KBOX.SC.Y.0090.000000T0000Z-160715T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
957 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.



$$

ANZ250-254-151000-
/O.CON.KBOX.SC.Y.0090.000000T0000Z-160715T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
957 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-151000-
/O.CON.KBOX.SC.Y.0090.000000T0000Z-160715T1000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
957 PM EDT THU JUL 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS AROUND 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
377 
WHUS71 KBOX 150741
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
341 AM EDT FRI JUL 15 2016

ANZ250-254>256-150845-
/O.CAN.KBOX.SC.Y.0090.000000T0000Z-160715T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
341 AM EDT FRI JUL 15 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 2:58 AM EDT, 25 minutes earlier.

Area forecast discussion, Jul 14, 2:58 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
258 AM EDT THU JUL 14 2016

.SYNOPSIS...
A slow moving cold front will bring the risk of scattered showers
and thunderstorms today and tonight, with the greatest chance
across western New England where severe weather is possible. The
front will stall just offshore this weekend. Some widely scattered
showers possible along the south coast Saturday, otherwise dry
weather and seasonable temperatures through Sunday. Another front
approaches early next week, bringing scattered showers and
thunderstorms.

&&

.NEAR TERM /THROUGH TODAY/...
Updated at 3 AM.

 * Showers/possible storm this morning.

Showers lifting NE from PA/NJ are associated with leading edge of
theta-e ridge which will head into our region today. These showers
should track into CT and western MA through daybreak, before
lifting farther NE this morning. There is some instability aloft
so will include mention of thunder. It's possible most of this
activity misses RI and E MA, but given uncertainty didn't lower
PoPs too much in these areas. Some of the high-res models,
including RAP, try to bring this activity a little farther E.

 * Severe storms possible in western New England.
 * SPC upgraded to Slight Risk.

Once this morning's activity comes to an end, attention then turns
to severe weather potential across western New England later this
afternoon and this evening. 00z global models, high-res models,
and ensembles are in very good agreement and show greatest
potential for severe weather from Berkshires to Connecticut Valley
between roughly 4 pm and 9 pm.

In this region, airmass should destabilize during afternoon with
surface-based CAPES reaching 2000-3000 J/kg, 0-6km shear
increasing to 30-40 knots, and mid-level lapse rates around 6C/km.
Although height falls are minimal, approaching pre-frontal trough
is expected to provide enough convergence to maintain line of
storms now moving through western NY, with additional development
possible near Poconos which will head into New England.

This environment will favor wind damage from bows/line segments
and possibly a tornado given rapid increase in low level helicity
between 21z and 00z and low LCLs. Also need to be concerned about
localized flooding given precipitable water values around 2".

Storms will weaken as they reach Worcester Hills and encounter
less favorable environment due to stabilizing S/SW flow off ocean.
Showers and weakening storms could survive trip to coast given
marginal instability and low level convergence from pre-frontal
trough.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/...
Updated at 3 AM.

 * Warm/muggy tonight
 * Hot Fri with highs in 90s...possible storms SE?

A warm and muggy night is ahead tonight as we remain under light
winds with plenty of low level moisture. Showers should become
more focused near South Coast overnight where better low level
convergence is located. Patchy fog should form near South Coast
and also where it rains today.

Weak cold front pushes across region Fri and should stall near
South Coast or just offshore. Models are a bit at odds with 00z
GFS showing drying working into region while NAM wants to bring
another round of convection during afternoon. There appears to be
enough drying at mid levels to prevent activity from developing
across interior, but with front nearby it's possible we see some
showers/storms try to develop near Cape Cod and Islands.

One thing that does look more certain is the heat. Model 2-m
temperatures show potential for low to mid 90s across much of
region, and even well into 80s on Cape Cod and Islands. Heat
indices should be close to actual temperatures since dewpoints
should lower through day, but we could approach criteria in SE MA
if drier air does not arrive soon enough. For now confidence is
not high enough to issue Heat Advisories, but that will need to be
considered in later forecasts.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Updated at 5 PM Wed.

Highlights...

* Hot Friday with highs from 90-95
* Drier this weekend, not as hot or humid
* Another front approaches, with scattered showers/thunderstorms
  Monday afternoon and night

Overview and model preferences...

Mid level steering flow across the northern tier states continues
to be fast with broad troughing continuing to slowly shift east
out of the Great Lakes, which a ridge starts to build across the
northern Rockies early Friday. Trough tends to flatten out this
weekend as it shifts east, with its associated cold front slowly
crossing the region before stalling near or just off the south
coast. The remnants of this trough shift to northern New England
this weekend with a drying trend and somewhat cooler air. As H5
ridging builds into west central Canada early next week,
responding troughing re-establishes across the eastern Great
Lakes into NY state. Broad SW wind flow kicks back in with more
hazy and warm conditions.

Used a blend of available guidance into this weekend, then
blended over to the ensembles which were pretty close to the
previous forecast timing.

Details...

Friday...Slow moving cold front will tend to stall along the
immediate coast during the afternoon. This will keep hot and humid
conditions across the region on S-SW winds. May see leftover
showers across in the interior through late morning as best
instability exits the S coast.

Noting H925 temps rising during the day across the region, up to
+25C to +27C during the afternoon. This will translate to highs of
90-95 for most areas, though mainly in the 80s along the S coast,
Cape Cod and the Islands. With dewpoints in the mid-upper 60s,
heat indices will reach to the upper 90s which is close to heat
advisory criteria. Something to keep an eye on.

Saturday-Sunday...

As the stalled front lingers and weakens during this weekend,
will see mainly dry conditions through the weekend. Somewhat
cooler air moves as as H85 temps fall back to +14C to +17C on
Saturday, and a bit cooler on Sunday. However, with continued SW
winds on Saturday and dewpts in the lower-mid 60s, will still feel
summery. Winds do briefly shift around to N-NE on Sunday as the
front washes out, but not much change in airmass so will still be
mild. Expect highs both days in the mid-upper 80s, except cooler
along the immediate S coast.

May see some scattered showers linger across S coastal areas
Saturday afternoon and evening along the front, but kept POPs
rather low with some uncertainty whether they will materialize.

Monday...

With the change in the upper level pattern beginning, another
front will approach from the W. Current timing suggests scattered
showers and thunderstorms approaching late Monday through Monday
night. Dewpts also increase to the mid-upper 60s with SW winds up
to 15-20 mph. H85 temps increase to +16C to +18C, so expect temps
topping off in the mid-upper 80s.

Tuesday-Wednesday...

Noting timing issues with the exit of the front during Tuesday
and whether it stalls along the S coast. This lends to a lower
confidence forecast during this timeframe. Did linger some chance
POPs in the forecast for Tuesday through midday or so. Otherwise
carried a mainly dry forecast. Expect near normal high
temperatures, in the lower-mid 80s.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

06Z Update.

Moderate confidence today through Friday.

VFR for the moment, but seeing MVFR and even IFR ceilings around
NYC metro which will spread into interior southern New England
through sunrise. In addition, developing showers across northern
NJ should move across western New England through late morning.

Focus for showers/thunderstorms this afternoon will be across
western New England, especially from Berkshires to Connecticut
Valley. Along with MVFR/IFR conditions, storms have potential to
produce 40-50kt gusts, hail, and heavy rain. Main time frame is
20z-01z. Storms expected to weaken as they encounter less
favorable airmass across central/eastern MA as well as RI.

Areas of fog tonight will bring MVFR/IFR, especially to locations
that receive rainfall today. IFR/LIFR will become widespread near
South Coast, Cape Cod, and Islands due to moist S flow.

VFR Fri as cold front crosses region with wind shift to W. However
front will probably become stationary near South Coast Fri
afternoon, and may become focus for widely scattered showers/storms
during afternoon.

KBOS TAF...High confidence. TS expected to remain well to W late
this afternoon.

KBDL TAF...High confidence, including timing of lower ceilings
this morning and TS in area later this afternoon.

Outlook /Friday Night through Monday/...

Friday...Moderate confidence. Mainly VFR. Any leftover MVFR-IFR
in early morning fog improved by midday or earlier. Low risk for
isolated showers/thunderstorms during the morning away from the S
coast, then ending by midday.

Saturday-Sunday...Moderate confidence. VFR. Mainly dry
conditions. Low risk of late night/early morning patchy fog
across the CT valley improving by mid morning.

Monday...Moderate confidence. Mainly VFR. May see MVFR-IFR
conditions in scattered showers/thunderstorms from NW-SE as cold
front moves into the region.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Updated at 3 AM.

Short Term /through Friday/...High confidence.

S/SW flow continues today and tonight. Winds may approach 25kt on
outer waters E of Cape Ann, but am more confident on seas building
to 5 or 6 ft on outer waters later this afternoon and tonight, so
will post Small Craft Advisory for these waters (and including RI/
Block Island Sounds). Seas expected to subside Fri as cold front
stalls just S of New England.

Patchy fog expected tonight into Fri morning, mainly on South
coastal waters. In addition, scattered showers or thunderstorms
may cross the waters tonight and Fri.

Outlook /Friday Night through Monday/...Moderate confidence.

Friday...Small craft may continue with SW winds gusting up to 20
kt. Seas may linger around 5 ft on the southern waters to E of
Cape Cod. Visibility restrictions in patchy fog offshore.

Saturday and Sunday...W-SW winds 10 kt or less, shifting to S
Sunday night. Seas less than 5 ft. Visibility restrictions in
patchy late night/early morning fog. Widely scattered showers
across the outer waters E and S of Cape Cod Saturday
afternoon/evening.

Monday...SW winds may gust up to 20 kt on the outer waters. Seas
3 ft or less. Lowered visibilities in patchy late light/early
morning fog.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 7 PM this evening to 6 AM EDT Friday
     for ANZ235-237-255-256.
     Small Craft Advisory from 5 PM this afternoon to 6 AM EDT
     Friday for ANZ250-254.

&&

SYNOPSIS...Nocera/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...Nocera
AVIATION...Nocera/JWD
MARINE...Nocera/JWD
Hazardous weather outlook, Jul 13, 4:38 PM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT WED JUL 13 2016

MAZ006-007-013>024-RIZ001>008-142045-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
438 PM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...AND RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT IS POSSIBLE FRIDAY AS TEMPERATURES SOAR TO 90 TO 95
DEGREES COMBINED WITH HIGH HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-142045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
438 PM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>005-008>012-026-142045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
438 PM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS AND
WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS
TOMORROW AFTERNOON AND EVENING.

EXCESSIVE HEAT IS POSSIBLE FRIDAY AS TEMPERATURES SOAR TO 90 TO 95
DEGREES COMBINED WITH HIGH HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 14, 3:21 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
321 AM EDT THU JUL 14 2016

CTZ002>004-MAZ002>004-008>012-026-141800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...AYER
321 AM EDT THU JUL 14 2016

...SEVERE THUNDERSTORMS POSSIBLE IN WESTERN NEW ENGLAND LATER
THIS AFTERNOON...

A LINE OF THUNDERSTORMS IS EXPECTED TO CROSS WESTERN NEW ENGLAND
FROM NEW YORK STATE LATE THIS AFTERNOON. THE MAIN THREATS ARE
DAMAGING WINDS...LOCALIZED FLOODING FROM TORRENTIAL RAINFALL AND
FREQUENT LIGHTNING. HOWEVER THERE IS ALSO THE POSSIBILITY OF A
SHORT LIVED TORNADO.

THE AREA OF GREATEST CONCERN FOR SEVERE WEATHER EXTENDS FROM THE
BERKSHIRES TO THE CONNECTICUT RIVER VALLEY...MAINLY BETWEEN 4 PM
AND 9 PM. THE STORMS ARE EXPECTED TO WEAKEN AS THEY HEAD FARTHER
EAST TOWARD THE WORCESTER HILLS THIS EVENING.

IF YOU HAVE OUTDOOR PLANS...STAY AWARE AND PAY ATTENTION TO THE
LATEST UPDATES ON NOAA WEATHER RADIO OR FROM YOUR LOCAL MEDIA.

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 11:40 AM EDTSpecial Weather StatementBOXBristol, Norfolk80 min
Jul 14, 1:05 PM EDTSpecial Weather StatementBOXBristol, Norfolk55 min
Jul 14, 2:22 PM EDTSpecial Weather StatementBOXPlymouth53 min
Jul 14, 5:38 PM EDTSpecial Weather StatementBOXHampden37 min
Jul 14, 6:00 PM EDTSpecial Weather StatementBOXFranklin30 min
Jul 14, 6:34 PM EDTSpecial Weather StatementBOXHampden26 min
Jul 14, 6:55 PM EDTSpecial Weather StatementBOXWorcester35 min
Jul 14, 7:09 PM EDTSpecial Weather StatementBOXWorcester36 min
Jul 14, 7:40 PM EDTSpecial Weather StatementBOXMiddlesex50 min
Jul 14, 7:45 PM EDTSpecial Weather StatementBOXWorcester30 min
Jul 14, 6:08 PM EDTSpecial Weather StatementBOX37 min

Nearby

Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.